Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 13, 2019, 7:18 PM CDT for Attala County, Holmes County, Leake County, Mississippi. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2019, 7:18 PM CDT (00:18 UTC)
- Expired
- Apr 13, 2019, 9:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Holmes County, MS, Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:24 PM CDT | FLASH FLOOD | Goodman, MS | FLASH FLOODING AT THE INTERSECTION OF HWY 14 AND HWY 51, WATER INUNDATED STORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 639 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted.
910
WGUS54 KJAN 140018
FFWJAN
MSC007-051-079-140215-
/O.NEW.KJAN.FF.W.0038.190414T0018Z-190414T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
718 PM CDT SAT APR 13 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Leake County in central Mississippi...
Southeastern Holmes County in central Mississippi...
Attala County in central Mississippi...
* Until 915 PM CDT.
* At 718 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to four inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Kosciusko, Carthage, Durant, Edinburg, Franklin, Goodman, Pickens,
Newport, Ebenezer, Bowling Green, Hesterville, Renfroe, Zama,
Singleton, Thomastown, Mcadams, Possumneck, Smyrna, Ethel and West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3328 8932 3277 8932 3264 8973 3288 8973
3288 8997 3294 9015 3325 8987 3322 8975
3329 8970
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 7:16 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 13, 7:16 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
716 PM CDT Sat Apr 13 2019
...THE THREAT FOR SIGNIFICANT SEVERE WEATHER WILL CONTINUE TO
THROUGH MUCH OF THE NIGHT...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Zone of numerous TSRA/+TSRA ahead of an approaching cold front will
gradually shift east across the forecast area overnight followed
by a cold advection pattern that should envelop the entire are by
daybreak. MVFR/IFR ceilings will be common along with variable
gusty surface winds making for poor to hazardous aviation weather
conditions. /EC/
&&
.DISCUSSION...
Through tonight: A powerful shortwave trough and associated cold
front moving from the southern plains into the lower MS Valley are
supporting a significant severe weather event over the ArkLaMiss
region. Prefrontal convection has been robust as it begins to
cross the Mississippi River and move into extreme western MS. The
warm sector environment in this area is characterized by an
extreme combination of instability and wind shear (ML CAPE up to
2500 J/KG and effective SRH > 400 m2/s2) that is supportive of
supercells and strong tornadoes. Expect the prefrontal convection
to gradually shift to the I-55 corridor by early evening, with
additional severe convection developing ahead of the cold front
that is approaching from the west. A broken linear convective
system will likely move across eastern MS late tonight with
straight-line wind damage becoming more of a concern vs strong
tornadoes. In addition heavy rainfall should become less of a
concern as the system becomes more progressive. One thing that is
of higher confidence is that the cold front should push east of
MS before daybreak. Primary points to be made here are that
threats remain about the same and updates going forward will be to
show a diminishing severe weather threat as the cold front pushes
across the area. /EC/
Sunday through Friday: As the upper trough lifts to the northeast
on Sunday morning, showers in cyclonic flow/cold advection will
affect the northern half of the CWA as the surface low lifts
away. A surface high quickly builds into the region on Monday and
upper ridging will set the stage for quiet weather for the first
half of the week. Temperatures will be near normal for this time
of year during this period - highs in the 70s/lower 80s and lows
near 50. Now, Monday morning will be a bit chilly with the surface
high developing over the area and temps will fall into the lower
40s, perhaps into the 30s in some sheltered locations.
The next weather-maker will come as another strong upper trough that
will move over the Central Plains on Wednesday. Being 5 days out,
the global models still differ a bit in solutions. The EMCWF still
has an open trough while the GFS has a deeper, closed low, both over
the same vicinity though. As the trough tracks eastward Wednesday
into Thursday, a frontal boundary will push through the ArkLaMiss.
Diffluent flow aloft will be conducive for intense vertical motion
and storm development over our region. In the warm sector of this
system, PWs will peak above 1.5 inches. At this time, the
instability and shear values appear to be conducive for another
potential round of severe storms. Will hold off of mentioning it in
the HWO at this time since there's so much going on in the short
term and we are still 5 days out with this system. Also, at this
time, it appears that the system will be progressive enough that
heavy rains and flash flooding shouldn't be much of an issue, but
depending on how the models continue to develop this system, that
will need to be re-evaluated. The model consensus has the system
exiting the area by Thursday night. The trough will push east and a
surface high builds into the region again. This appears to allow the
weather over the Easter weekend to be quiet and near normal.
Hopefully this solution continues. /10/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 61 42 73 / 84 20 0 0
Meridian 63 67 43 74 / 89 10 0 0
Vicksburg 55 61 43 72 / 81 28 1 0
Hattiesburg 61 66 43 75 / 82 4 0 0
Natchez 52 61 43 73 / 78 10 0 0
Greenville 53 60 44 69 / 94 31 0 0
Greenwood 55 59 42 70 / 91 54 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
025>027-034>036-040>043-047>049-053>066-072>074.
LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Apr 13, 3:06 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 306 PM CDT Sat Apr 13 2019 ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>036-040>042-047- 142015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ018-019-025-142015- Bolivar-Sunflower-Leflore- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ029>033-037>039-045-046-051-052-142015- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Neshoba-Kemper-Newton-Lauderdale- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ026>028-142015- Grenada-Carroll-Montgomery- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ044-050-142015- Leake-Scott- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ043-048-049-053>055-059>063-142015- Catahoula-Concordia-Madison MS-Hinds-Rankin-Claiborne-Copiah- Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ056>058-064>066-072>074-142015- Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 13, 6:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM NON-TSTM WND DMG 5 S WASHINGTON 31.51N 91.30W
04/13/2019 ADAMS MS AMATEUR RADIO
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5
S WASHINGTON. TWO TREES DOWN ON LIBERTY RD.
NEAR SPRINGFIELD RD.
&&
TPLocal storm report, Apr 13, 7:00 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 5 NNW CANTON 32.69N 90.05W
04/13/2019 MADISON MS TRAINED SPOTTER
TREE DOWN COVERING SE BOUND LANES OF MS HWY
16.
&&
TPSpecial weather statement, Apr 13, 7:06 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
706 PM CDT SAT APR 13 2019
MSZ037-140030-
Attala MS-
706 PM CDT SAT APR 13 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ATTALA COUNTY UNTIL
730 PM CDT...
At 705 PM CDT, Meteorologists were tracking a strong thunderstorm
over Hesterville, or near Kosciusko, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Attala
County, including the following locations... Mccool and Ethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 900 PM CDT for central and
north central Mississippi.
LAT...LON 3317 8932 3306 8955 3320 8973 3329 8967
3328 8932
TIME...MOT...LOC 0005Z 225DEG 40KT 3314 8962
NFLocal storm report, Apr 13, 7:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG FLORA 32.54N 90.31W
04/13/2019 MADISON MS EMERGENCY MNGR
SEVERAL TREES DOWN AROUND THE FLORA, MS
AREA. ALSO, A GAS STATION CANOPY WAS BLOWN
DOWN.
&&
TPLocal storm report, Apr 13, 7:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 1 SW FLORA 32.54N 90.32W
04/13/2019 MADISON MS EMERGENCY MNGR
FLASH FLOOD NEAR LIBERTY AND 4TH STREETS.
&&
TPLocal storm report, Apr 13, 7:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG FLORA 32.54N 90.31W
04/13/2019 MADISON MS BROADCAST MEDIA
ROOF WAS RIPPED OFF A STORAGE SHED AND BIG
PINE TREES WERE BLOWN DOWN. DAMAGE ALSO
OCCURRED TO THE CHEVRON. A TREE ALSO FELL
ONTO A HOUSE WITH POSSIBLE INJURIES.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:06 PM CDT | Special Weather Statement | JAN | Attala | 24 min |
| Apr 13, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 54 min |
| Apr 13, 7:09 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Apr 13, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 47 min |
| Apr 13, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 83 min |
| Apr 13, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 33 min |
| Apr 13, 7:37 PM CDT | Tornado Warning | JAN | Attala, Leake | 38 min |
| Apr 13, 8:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 37 min |
| Apr 13, 8:17 PM CDT | Tornado Warning | JAN | Attala, Choctaw | 28 min |
| Apr 13, 8:32 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 58 min |
| Apr 13, 8:40 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 58 min |
| Apr 13, 8:42 PM CDT | Tornado Warning | JAN | Choctaw, Webster | 33 min |
| Apr 13, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 45 min |
| Apr 13, 8:56 PM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 43 min |
| Apr 13, 9:07 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 3 hr |
| Apr 13, 9:14 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake | 3 hr |
| Apr 13, 9:26 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 45 min |
| Apr 13, 9:32 PM CDT | Flash Flood Warning | JAN | Leake, Scott, Simpson, Smith | 3 hr |
| Apr 13, 9:38 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 82 min |
| Apr 13, 9:56 PM CDT | Tornado Warning | JAN | Oktibbeha, Winston | 49 min |
| Apr 13, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 41 min |
| Apr 13, 10:15 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jasper, Jones, Lamar, Smith | 60 min |
| Apr 13, 10:23 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale | 67 min |
| Apr 13, 10:26 PM CDT | Tornado Warning | JAN | Clay | 34 min |
| Apr 13, 10:49 PM CDT | Flash Flood Warning | JAN | Clay, Lowndes, Oktibbeha | 116 min |
| Apr 13, 10:50 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 40 min |
| Apr 13, 11:08 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Jones, Lauderdale | 67 min |
| Apr 13, 11:18 PM CDT | Tornado Warning | JAN | Kemper | 27 min |
| Apr 13, 11:21 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 24 min |
| Apr 14, 1:28 AM CDT | Areal Flood Warning | JAN | Clay, Oktibbeha | 12 hr |
| Apr 14, 3:25 AM CDT | Special Weather Statement | JAN | Clarke | 35 min |
| Apr 14, 10:26 AM CDT | River Flood Warning | JAN | Attala | 59 hr |
| Apr 14, 10:26 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Apr 14, 10:39 AM CDT | River Flood Warning | JAN | Marion | 21 days |
| Apr 14, 10:43 AM CDT | River Flood Warning | JAN | Jones | 24 hr |
| Apr 14, 10:45 AM CDT | River Flood Warning | JAN | Clarke | 59 hr |
| Apr 14, 11:49 AM CDT | River Flood Warning | JAN | Bolivar, Washington | 9 hr |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.